Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 55, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 7, 2002, 6:28 PM CDT for Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2002, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 7, 2002, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:31 PM CDT | Thunderstorm Wind | Countywide, LA | Numerous trees and power lines were blown down across the parish. Most of the damage occurred in the areas around Grosse Tete, Rosedale, and St. Gabriel. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2234 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 072328 SVRNEW LAC047-121-080015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 626 PM CDT SUN JUL 7 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IBERVILLE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PLAQUEMINE WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA * UNTIL 715 PM CDT * AT 619 PM CDT...A MEASURED WIND GUST OF 58 MPH OCCURRED AT BRUSLY. SEVERE THUNDERSTORMS EXTENDED FROM GROSSE TETE...OR FROM 8 MILES SOUTHEAST OF PLAQUEMINE TO 13 MILES WEST OF PORT ALLEN...MOVING SOUTHWEST AT 15 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:30 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 7, 3:30 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT SUN JUL 7 2002 RADAR IS GETTING BUSY WITH A FEW THUNDERSTORMS HAVING ALREADY REACHED STRONG TO SEVERE THRESHOLDS. SURFACE CONVERGENCE HAS INCREASED ACROSS INLAND SECTIONS OF SOUTH MS NEAR A SURFACE TROUGH...AND OVER AREAS FROM NEAR MORGAN CITY TO THIBODAUX...ALONG THE LAKE PONTCHARTRAIN LAKE BREEZE. MAY HAVE TO ISSUE AFTERNOON PACKAGE WITH A /REMAINDER OF THIS AFTERNOON/ PERIOD IF CONVECTION BECOMES MORE WIDESPREAD AND SEVERE. OUTSIDE OF THUNDERSTORM AREAS...HEAT HAS BECOME A PROBLEM WITH HEAT INDICES GENERALLY IN THE 100 TO 105 DEGREE RANGE. THUNDERSTORMS SHOULD MOSTLY DIE OFF BY MIDNIGHT TONIGHT. ON MONDAY... AN INVERTED MID LEVEL TROUGH MOVING WEST ACROSS THE GULF WILL BRING ADDITIONAL UPPER LEVEL SUPPORT...HOWEVER...SLIGHTLY LIGHTER WIND FIELDS ALOFT AND WEAKER PVA SHOULD KEEP SEVERE THUNDERSTORMS MORE ISOLATED THAN TODAY. TEMPERATURES SHOULD HAVE NO PROBLEM REACHING THE LOWER 90S...BUT SCATTERED CONVECTION COULD GET STARTED A LITTLE EARLIER. WILL BE MONITORING ANY POTENTIAL TROPICAL DEVELOPMENT IN THE CENTRAL GULF OF MEXICO...BUT THIS SYSTEM WILL HAVE NO IMPACT ON WEATHER ALONG THE CENTRAL GULF COAST AS IT WILL LIKELY MOVE WEST TOWARDS THE NORTHEAST MEXICAN OR SOUTH TEXAS COAST. FOR TUESDAY THROUGH FRIDAY...A WEAK UPPER LEVEL RIDGE TO THE NORTH WITH WEAK DISTURBANCES IN THE EASTERLIES OVER THE GULF WILL CONTINUE A SIMILAR PATTERN WITH SCATTERED DIURNAL CONVECTION OVER LAND AND LATE NIGHT AND MORNING CONVECTION OVER THE COASTAL WATERS. TEMPERATURES SHOULD REMAIN FAIRLY CLOSE TO NORMAL. ANOTHER WEAK SURFACE BOUNDARY MAY SAG SOUTH NEAR THE SOUTHWEST MS ZONES THURSDAY AND FRIDAY AS ANOTHER DEEP UPPER TROUGH MOVES ACROSS THE NORTHEAST U.S. MCB 73/92/72/91/73 24242 BTR 73/91/73/90/73 24242 MSY 76/91/75/90/76 14242 GPT 74/89/73/89/74 14242 .NEW...NONE LA...NONE. MS...NONE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:44 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 61 min |
| Jul 7, 4:55 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 35 min |
| Jul 7, 5:10 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 35 min |
| Jul 7, 5:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 63 min |
| Jul 7, 5:40 PM CDT | Tornado Warning | LIX | Washington | 30 days |
| Jul 7, 5:55 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 20 min |
| Jul 7, 6:08 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 22 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.